Benzos make it worse

Posted by doorman @doorman, Thu, Oct 3 7:31am

Does anyone here have this reaction to benzos? At first, they helped. But after a while, they now make me feel worse. I’m talking about Klonopin. I’m chalking it up to a paradoxical reaction, but it’s disconcerting because it means I have no back-up med. Really weird.

Liked by lauren123

@doorman what dose of effexor are you on? sometimes the doctor needs to adjust your dose to help with the anxiety

REPLY
@njp1013

@doorman what dose of effexor are you on? sometimes the doctor needs to adjust your dose to help with the anxiety

Jump to this post

75 mg.. I’m afraid to go any higher.

REPLY
@doorman

75 mg.. I’m afraid to go any higher.

Jump to this post

I see a Psychiatrist this upcoming Wednesday.

REPLY

that is good, trust your doctor. many times anxiety about being on meds or too high a dose of meds or the wrong kind of meds (benzos) is the anxiety talking. i know because i do the same thing. you deserve to feel well, tell your doctor your feelings and concerns and trust them. dont be afraid of going higher than 75 mg on effexor, i was on 150 for 4 years and probably will be again when i go to my doc in 2 weeks, its much easier going up than it is starting

REPLY
@njp1013

that is good, trust your doctor. many times anxiety about being on meds or too high a dose of meds or the wrong kind of meds (benzos) is the anxiety talking. i know because i do the same thing. you deserve to feel well, tell your doctor your feelings and concerns and trust them. dont be afraid of going higher than 75 mg on effexor, i was on 150 for 4 years and probably will be again when i go to my doc in 2 weeks, its much easier going up than it is starting

Jump to this post

Did it increase anxiety when you went up? I figure if I’m feeling this bad on Effexor, it will be worse when I increase.

REPLY

no for me when i increased it did not increase my anxiety, my experience was going up was much easier than starting it. the important thing to be aware of is there are lots of options, maybe going up in dose will be yours, maybe it will be a different med, but the answer will come

REPLY
@njp1013

no for me when i increased it did not increase my anxiety, my experience was going up was much easier than starting it. the important thing to be aware of is there are lots of options, maybe going up in dose will be yours, maybe it will be a different med, but the answer will come

Jump to this post

Thank you for your help. Really.

REPLY
@njp1013

no for me when i increased it did not increase my anxiety, my experience was going up was much easier than starting it. the important thing to be aware of is there are lots of options, maybe going up in dose will be yours, maybe it will be a different med, but the answer will come

Jump to this post

Question….did you have a withdrawal from Effexor? I may have missed your earlier response….if so, sorry.

REPLY
@doorman

Did it increase anxiety when you went up? I figure if I’m feeling this bad on Effexor, it will be worse when I increase.

Jump to this post

Hi, @doorman – clarifying that by worse with the benzos you mean anxiety that they were supposed to be helping went up?

REPLY

@doorman i dont know how you feel about cbd oil but i have been using to help with my side effects with effexor and it does have a calming effect, maybe ask your doctor about that

REPLY
@lisalucier

Hi, @doorman – clarifying that by worse with the benzos you mean anxiety that they were supposed to be helping went up?

Jump to this post

Yes, my anxiety got worse.

REPLY
@njp1013

@doorman i dont know how you feel about cbd oil but i have been using to help with my side effects with effexor and it does have a calming effect, maybe ask your doctor about that

Jump to this post

Tried cbd …did not help.

REPLY

@doorman ok im sorry to hear that cbd didnt help your anxiety. try to keep in mind this is a journey, i've been thru this 3 times before, going thru it now, ive always come out the other end. there are ups and downs and good stretches and bad and meds get adjusted but it is really really important to keep faith in your process and that you will find your answer. in the meantime be compassionate with yourself and know that its ok to not be ok for now. if you can find it there is a book that always has helped me called "from panic to power" by lucinda bassett, im reading it now, there are many many more helpful books on managing anxiety, sometimes they help to get thru the rough times. also not to play doctor but my experience the first time i was on effexor 75 mg was a lot like yours. they raised me to 150 and it was like magic. it can happen. in the meantime try books, videos, learn about anxiety what it is and why it is. here is a video to start

Liked by doorman

REPLY

Klonopin was the drug which helped me get past the issues I had with Trintellix, get off it and on to an antidepressant which worked for me. I have never had issues with benzodiazepines, but we are all different. Your physician/psychiatrist is trained to address this issue. I wish you the very best

REPLY

@doorman how are you doing?

REPLY
Please login or register to post a reply.